| Catalog Number |
0010303 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240); Fibrosis (3167)
| Date of Event |
06/17/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2013) is considered to be a best estimate.This emdr represents the bd mesh - ventralex (device 2).Additional supplemental emdrs were submitted to represent the bd mesh - ventralex (device 1) and ventralight st mesh using echo ps (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: on (b)(6) 2013: patient was diagnosed with incarcerated umbilical hernia thereby underwent open repair with the implant of two ventralex mesh (device 1 and 2).Per op notes, "a supraumbilical incision was made, two ventralex mesh (device 1 and 2) were placed using prolene sutures." on (b)(6) 2016: patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with the removal of mesh (device 1 and 2) and implant of ventralight st mesh using echo ps (device 3).Per op notes, "taken down the adhesions off the mesh.The old mesh (device 1 and 2) were cupped from fibrosis and were removed from the abdominal wall.A ventralight st mesh using echo ps (device 3) was placed through the abdominal wall using sutures." on (b)(6) 2017: patient was diagnosed with recurrent incisional hernia thereby underwent repair with removal of mesh (device 3).Per op notes, "identified the mesh (device 3) and was removed.A sepramesh ip (device 4) was placed using sutures.".